MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514250
Medical Device Problem Codes Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted in the esophagus to treat a benign esophageal stricture during an ultraflex esophageal stenting procedure performed on (b)(6) 2025.During the procedure, the stent partially deployed.The procedure was completed using another ultraflex esophageal stent.There was no patient complications reported as a result of this event, the patient condition was reported to be stable.Note: it was reported that the ultraflex esophageal stent was used to treat a benign esophageal stricture.However, per the ultraflex esophageal ng stent system stent system directions for use, the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors only.The ultraflex esophageal ng covered stent system is also indicated for occlusion of concurrent esophageal fistula.The device is not indicated for the treatment of benign esophageal stricture.
 
Additional Manufacturer Narrative
B5 has been updated with additional information received on 03jun2025.H6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted in the esophagus to treat a benign esophageal stricture during an ultraflex esophageal stenting procedure performed on (b)(6) 2025.During the procedure, the stent partially deployed.The procedure was completed using another ultraflex esophageal stent.There was no patient complications reported as a result of this event, the patient condition was reported to be stable.Note: it was reported that the ultraflex esophageal stent was used to treat a benign esophageal stricture.However, per the ultraflex esophageal ng stent system stent system directions for use, the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors only.The ultraflex esophageal ng covered stent system is also indicated for occlusion of concurrent esophageal fistula.The device is not indicated for the treatment of benign esophageal stricture.Additional information received on 03jun2025: the stent was not inserted through the working channel, the technique used was the over-the-wire system.It did not open during the deployment phase.It seemed to be stuck within its own delivery system and only a very small portion of it was opening.Additionally, the patient's anatomy was not tight, and no dilation was performed prior to stent placement.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22207938
Report Number3005099803-2025-02665
Device Sequence Number15123967
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public(01)08714729716112(17)260211(10)33402150
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2026
Device Model NumberM00514250
Device Catalogue NumberM00514250
Device Lot Number0033402150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/22/2025
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown